Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 7, 2012, 3:47 PM EDT for Bryan County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:47 PM EDT (19:47 UTC)
- Expired
- Aug 7, 2012, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2260 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766
WWUS82 KCHS 071947
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE AUG 7 2012
GAZ100-101-116-072015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3215 8175 3234 8151 3214 8133 3209 8139
3205 8163
TIME...MOT...LOC 1948Z 232DEG 6KT 3215 8158
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:49 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 7, 1:49 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT TUE AUG 7 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE PERIOD WHILE AN INLAND TROUGH OF LOW PRESSURE DEVELOPS MID WEEK. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH LATE IN THE WEEK... WITH AN ASSOCIATED COLD FRONT APPROACHING OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED TO NUMEROUS SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS HAVE DEVELOP ACROSS THE AREA AND WILL CONTINUE TO SPREAD INLAND AS PLENTY OF DEEP TROPICAL MOISTURE ASSOCIATED WITH A WEAKENING MID- LEVEL CIRCULATION CONTINUES TO SPIN OVER SOUTHWESTERN GEORGIA AND SOUTHERN ALABAMA. MODELS STILL SHOW THAT THE MID- LEVEL CIRCULATION WILL SLOWLY MOVE NORTHEASTWARD THROUGH THE AFTERNOON...INCREASING SHOWERS POTENTIAL ACROSS INLAND SOUTHEAST GEORGIA. IN ADDITION...A WEAK SHORTWAVE POSITIONED ACROSS SOUTHERN ILLINOIS WILL CONTINUE TO DRIVE SOUTHWESTWARD. THE INTERACTION BETWEEN THESE TWO SYSTEMS AND OUTFLOW BOUNDARIES WILL ALLOW CONVECTION TO CONTINUE TO BLOSSOM ACROSS THE CWA. ACTIVITY COULD ALSO BEGIN TO WORK ITS WAY BACK TOWARD THE COAST BY LATE AFTERNOON. THE MAIN THREAT ASSOCIATED WITH CONVECTION THIS AFTERNOON WILL BE PERIODS OF HEAVY RAIN AS THE 12Z KCHS SOUNDING AND ALL NEIGHBORING SOUNDINGS SHOW PWATS ABOVE 2 INCHES. EFFICIENT RAIN PRODUCERS WILL LEAD TO AN ENHANCED POTENTIAL FOR MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. WILL MENTION RAIN MAY BE HEAVY AT TIMES IN THE GRIDDED AND TEXT FORECASTS WITH GENERAL RAINFALL AMOUNTS NEAR 1 INCH BEING POSSIBLE. LOCALLY HIGHER AMOUNTS OF 2+ INCHES CAN NOT BE RULED OUT...ESPECIALLY WHERE CONVECTIVE TRAINING OCCURS...BUT FLASH FLOODING IS NOT EXPECTED AT THIS TIME. INCREASING CONVECTION AND CLOUD COVERAGE THROUGH THE AFTERNOON WILL KEEP HIGH TEMPERATURES BELOW SEASONAL NORMALS WITH MID TO UPPER 80S EXPECTED ACROSS MOST AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... SHOWER ACTIVITY WILL DIMINISH SOME AFTER SUNSET WITH THE LOSS OF INSOLATION...BUT IS EXPECTED TO REMAIN RATHER SCATTERED UNTIL AFTER MIDNIGHT BEING SUPPORTED BY LINGERING OMEGA AHEAD OF THE AFOREMENTIONED MID-LEVEL CIRCULATION. LOWS WILL RANGE FROM THE LOWER 70S WELL INLAND TO AROUND 80 AT THE BEACHES. THE FORECAST AREA WILL GENERALLY REMAIN UNDER AN UPPER TROUGH OF VARYING STRENGTHS THROUGH THURSDAY. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL TO THE EAST...WHILE AN INLAND TROUGH LINGERS ACROSS UPSTATE SOUTH CAROLINA AND NORTH/CENTRAL GEORGIA. THERE IS SOME INDICATION IN NUMERICAL MODEL SOLUTIONS THAT A WAVE OF LOW PRESSURE COULD DEVELOP ALONG THE INLAND TROUGH LATE WEDNESDAY INTO THURSDAY...A RESULT OF SHORTWAVE ENERGY SHIFTING UP FROM THE GULF OF MEXICO MID WEEK. THIS FEATURE WILL STEADILY MOVE NORTHEAST AWAY FROM THE AREA LATE THURSDAY...AT THE SAME TIME THAT STRONG SHORTWAVE ENERGY DESCENDING FROM THE GREAT LAKES DEEPENS THE UPPER TROUGH AXIS TO THE WEST. A MORE WELL-DEFINED SURFACE LOW WILL THUS TAKE SHAPE ACROSS THE OHIO VALLEY/CENTRAL APPALACHIANS BY FRIDAY...WITH A DISTINCT TRAILING COLD FRONT SWEEPING EASTWARD AS THE DAY PROGRESSES. THE PERSISTENT TROUGH PATTERN AT THE SURFACE AND ALOFT THROUGH THURSDAY...FOLLOWED BY THE APPROACHING COLD FRONT BY FRIDAY...WILL MAINTAIN DEEP MOISTURE ACROSS THE EAST COAST STATES THROUGH THE SHORT TERM PERIOD. AS A RESULT...WILL CONTINUE TO ADVERTISE SOLID RAIN CHANCES WEDNESDAY THROUGH FRIDAY. HAVE INDICATED HIGHEST POPS IN THE 50 TO 60 PERCENT RANGE ON WEDNESDAY WHEN THE AFOREMENTIONED GULF OF MEXICO SHORTWAVE ENERGY WILL BE STREAMING THROUGH THE AREA. OTHERWISE...WILL INDICATE RAIN CHANCES IN THE 40 PERCENT RANGE THURSDAY AND FRIDAY AS THE PATTERN BEGINS TO TRANSITION AHEAD OF THE STRONG FRONTAL SYSTEM TO THE WEST. SHOWERS AND THUNDERSTORMS WILL BE MOST FAVORABLE FROM EARLY AFTERNOON INTO THE EARLY EVENING HOURS EACH DAY INLAND OF THE COAST...WITH BEST RAIN POTENTIAL THEN TRANSITIONING TO THE COASTAL WATERS AND ADJACENT LAND AREAS DURING THE NIGHTTIME AND EARLY MORNING HOURS. HIGH PRECIPITABLE WATER VALUES AND THE POTENTIAL FOR TRAINING CONVECTIVE CELLS COULD RESULT IN HEAVY RAIN AND LOCALIZED FLOODING. THE SEVERE WEATHER POTENTIAL APPEARS RATHER MINIMAL GIVEN THE DEEP MOISTURE AND POOR LAPSE RATES...ALTHOUGH AN ISOLATED STORM PULSING TO STRONG/SEVERE LEVELS IS STILL POSSIBLE. EXPECT HIGH TEMPERATURES WEDNESDAY AND THURSDAY TO REMAIN SLIGHTLY BELOW NORMAL...GENERALLY IN THE UPPER 80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. STRENGTHENING SOUTHERLY FLOW AND PRE-FRONTAL COMPRESSION COULD ALLOW TEMPERATURES TO RISE SLIGHTLY HIGHER ON FRIDAY INTO THE LOWER 90S. LOW TEMPERATURES WILL BE NEAR NORMAL IN THE LOW TO MID 70S AWAY FROM THE COAST. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE AXIS OF A DEEPENING UPPER LEVEL TROUGH ON SATURDAY WILL SWING TOWARD THE EAST COAST ON SUNDAY...ALLOWING AN ASSOCIATED TRAILING COLD FRONT TO PROGRESS TOWARD THE FORECAST AREA. A SECONDARY SHORTWAVE WILL DESCEND FROM THE UPPER MISSISSIPPI VALLEY INTO THE OHIO VALLEY SUNDAY AND MONDAY...PROVIDING THE COLD FRONT AN ADDITIONAL PUSH TOWARD THE COASTLINE. THERE REMAINS QUITE A BIT OF UNCERTAINTY AS TO WHERE THE FRONT COULD STALL AND HOW LONG IT WILL TAKE TO DISSIPATE EARLY NEXT WEEK. WILL INDICATED HIGHEST SHOWER/THUNDERSTORM CHANCES ON SATURDAY...WHEN LATEST NUMERICAL MODEL SOLUTIONS PLACE THE COLD FRONT DIRECTLY OVER THE REGION. MODEL TRENDS THEN INDICATE DEEP MOISTURE DIMINISHING MONDAY AND TUESDAY...DESPITE THE PATTERN REMAINING RATHER UNSETTLED. WILL THUS MAINTAIN AT LEAST 30 PERCENT RAIN CHANCES INTO EARLY NEXT WEEK...WHILE HINTING AT A MORE SEASONAL DIURNAL SCENARIO FOR CONVECTIVE INITIATION/DISSIPATION. EXPECT FAIRLY SEASONAL HIGH TEMPERATURES IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV..BUT WITH PLENTY OF DEEP TROPICAL MOISTURE IN PLACE...BRIEF PERIODS OF MVFR TO POSSIBLY IFR CONDITIONS ARE EXPECT AS SHOWERS AND A FEW ISOLATED THUNDERSTORMS IMPACT THE TERMINALS. INCLUDED MVFR TEMPOS FOR BOTH SITES THIS AFTERNOON...BUT EXPECT SOME SCATTERED CONVECTION COULD LINGER INTO THE EVENING HOURS AS WELL. OVERNIGHT...LIGHT WINDS AND PLENTY OF MOISTURE COULD LEAD TO SOME PATCHY FOG/LOW STRATUS EARLY WEDNESDAY MORNING...BUT WILL EXCLUDE FROM THE TAFS FOR NOW AS PREVAILING CONDITIONS WILL LIKELY REMAIN VFR. ANOTHER ROUND OF SHOWERS WILL LIKELY RETURN ON WEDNESDAY AS WELL. EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO PERSIST THROUGH THE LATTER HALF OF THE WEEK...WITH UNSEASONABLY HIGH CONVECTIVE COVERAGE. BRIEF PERIODS OF MVFR OR LOWER CONDITIONS ARE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS. && .MARINE... THERE ARE NO CONCERNS TODAY WITH SOUTHERLY WINDS 10-15 KT EXPECTED. SEAS WILL REMAIN 2-4 FT. WINDS WILL INCREASE CLOSER TO 15-20 KT TONIGHT IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND MODEST NOCTURNAL JETTING. BOTH WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL SINK SOUTHWARD THROUGH MID WEEK...AS A TROUGH OF LOW PRESSURE FORMS INLAND. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST LATE IN THE WEEK AND INTO THE WEEKEND. OVERALL...THIS PATTERN WILL RESULT IN A SOUTH-SOUTHWEST FLOW ACROSS THE WATERS. THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN THE INLAND TROUGH AND ATLANTIC HIGH PRESSURE BY LATE WEEK...HOWEVER NUMERICAL MODEL SOLUTIONS ARE STILL KEEPING WIND SPEEDS JUST BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS POINT. THEREFORE...WILL CONTINUE TO CAP WINDS AT 15 TO 20 KT WITH THE INCREASING PRESSURE GRADIENT THURSDAY AND FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...ESPECIALLY IN THE LATE NIGHT AND MORNING TIME FRAME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JHP SHORT TERM... LONG TERM... AVIATION...JHP MARINE...
Hazardous weather outlook, Aug 7, 3:25 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 325 AM EDT TUE AUG 7 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-080730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 325 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 3:16 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012
GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172Special weather statement, Aug 7, 3:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE AUG 7 2012
GAZ100-101-116-072015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3215 8175 3234 8151 3214 8133 3209 8139
3205 8163
TIME...MOT...LOC 1948Z 232DEG 6KT 3215 8158The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 63 min |
| Aug 7, 3:16 PM EDT | Special Weather Statement | CHS | Evans | 29 min |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 53 min |
| Aug 7, 4:05 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Aug 7, 4:11 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Aug 7, 4:20 PM EDT | Areal Flood Advisory | CHS | Screven | 55 min |
| Aug 7, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 54 min |
| Aug 7, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 63 min |
| Aug 7, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 59 min |
| Aug 7, 5:32 PM EDT | Special Weather Statement | CHS | Chatham | 43 min |
| Aug 7, 2:29 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 61 min |
| Aug 7, 2:34 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 56 min |
| Aug 7, 2:55 PM EDT | Areal Flood Advisory | CHS | Charleston | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.